New Mexico, 2003

Hail in New Mexico, May 25, 2003

May 25, 2003 · NWS EPZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at May 25, 1:45 AM MST, 9 hours 20 minutes earlier.

Area forecast discussion, May 25, 1:45 AM MST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
245 AM MDT SUN MAY 25 2003

SYNOPSIS...
AN UPPER LOW WILL MOVE TO NORTHERN MEXICO TODAY ALLOWING MUCH OF THE
HIGH CLOUDINESS TO DISSIPATE. THE ATMOSPHERE IS STILL UNSTABLE AND
MOIST ENOUGH FOR A FEW AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE
SACRAMENTO MOUNTAINS AND HUDSPETH COUNTY OF WEST TEXAS. RIDGING ALOFT
BUILDS OVER THE FOUR CORNERS TUESDAY AND THE ATMOSPHERE BECOMES MORE
UNSTABLE AND MOIST OVER ALL THE BORDERLAND...GIVING THE AREA A SLIGHT
CHANCE OF THUNDERSTORMS. THE SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE EACH DAY THROUGH THE COMING WEEKEND. TEMPERATURES WILL
REMAIN AT OR SLIGHTLY ABOVE NORMAL.

DISCUSSION...
UPPER LOW JUST SOUTH OF TUCSON WILL CONTINUE INTO NORTHERN MEXICO
THIS AFTERNOON. NICE DRY SLOT MOVING OVER AREA AND IS GRADUALLY
CLEARING MID AND HIGH CLOUDS OUT. SHOULD BE MOSTLY CLEAR TODAY EXCEPT
FOR THE FAR EASTERN CWA WHERE ONCE AGAIN THE ATMOSPHERE IS MOST
UNSTABLE AND MOIST...GOOD FOR A FEW THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

UPPER RIDGE BUILDS IN OVER THE FOUR CORNERS REGION MONDAY. THIS WILL
ALLOW A SLOW WETTING AT THE LOW LEVELS FROM EAST TO WEST MONDAY AND
TUESDAY. STILL LOOKS LIKE ISOLATED THUNDERSTORMS CAN MAKE IT ONLY AS
FAR WEST AS THE RIO GRANDE VALLEY MONDAY. GFS SHOWS MINOR EAST PUSH
AT THE SURFACE MONDAY WITH A BIT STRONGER PUSH ON TUESDAY...WHILE THE
ETA ONLY SHOWS MUCH OF A PUSH ON TUESDAY. WILL CONTINUE PREVIOUS
TREND OF BROAD SCALE LOW POPS FOR TUESDAY THROUGH SATURDAY. GFS SHOWS
UPPER RIDGE BUILDING HIGH CENTER OVER NORTHERN HALF OF NEW MEXICO
THURSDAY AND FRIDAY...WHICH COULD POSSIBLY CAP MUCH OF THE
CONVECTION...BUT FOR NOW WILL NOT DEAL WITH THAT SCENARIO.

PRELIMINARY NUMBERS...

EL PASO               UU 094/065 090/063 088 00121
ALAMOGORDO            UU 093/061 089/059 087 00121
LAS CRUCES            UU 093/064 089/062 087 00121
CLOUDCROFT            UU 070/041 065/037 061 11222
TRUTH OR CONSEQUENCES UU 091/060 087/058 085 00001
SILVER CITY           UU 086/051 083/049 082 00002
DEMING                UU 093/059 089/057 087 00001
LORDSBURG             UU 093/059 089/057 087 00001
SIERRA BLANCA         UB 092/061 088/059 086 11122

.ELP...NONE

17 HEFNER
Hazardous weather outlook, May 25, 5:05 AM MST, 6 hours before
NMZ022>025-030>032-TXZ055-056-251600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
605 AM MDT SUN MAY 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME...THOUGH A FEW
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE EASTERN PORTION OF
THE FORECAST AREA...MAINLY OVER THE SACRAMENTO MOUNTAINS. THESE
STORMS COULD PRODUCE BRIEF HEAVY RAINS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...
GENERALLY NO HAZARDOUS WEATHER EXPECTED...THOUGH A FEW THUNDERSTORMS
ARE POSSIBLE FROM THE RIO GRANDE VALLEY EASTWARD ON MONDAY...AND
THEN AREA WIDE TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SERVICES ARE NOT ANTICIPATED FOR TODAY.

In the hours before

Special weather statement, May 25, 10:17 AM MST, 48 minutes before
NMZ024-025-TXZ056-252315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1117 AM MDT SUN MAY 25 2003

MOIST AND UNSTABLE CONDITIONS WILL MAKE STRONG THUNDERSTORMS
POSSIBLE OVER EASTERN PORTIONS OF OTERO AND HUDSPETH COUNTIES THIS
AFTERNOON AND EARLY EVENING.  THUNDERSTORMS HAVE ALREADY FORMED OVER
THE SOUTHERN SACRAMENTO MOUNTAINS.  NATIONAL WEATHER SERVICE RADAR
INDICATED LITTLE MOVEMENT WITH THESE STORMS.  PERIODS OF BRIEF HEAVY
RAIN...SMALL HAIL...AND WIND GUSTS TO 50 MPH ARE POSSIBLE FROM THESE
STORMS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LUNDEEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Otero

When
May 25, 11:05 AM MST to 11:08 AM MST
Where
Otero County, Mayhill
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.883, -105.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360385.